Alert archive / Indiana / Gale Watches in 2021
Gale Watch 5, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at May 26, 2021, 3:45 PM EDT. It took effect at May 28, 2021, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 3:45 PM EDT (19:45 UTC)
- In effect from
- May 28, 2021, 11:00 AM EDT
- Expired
- May 28, 2021, 4:13 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
610 WHUS73 KIWX 261945 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 345 PM EDT Wed May 26 2021 LMZ043-046-270345- /O.NEW.KIWX.GL.A.0005.210528T0200Z-210529T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EDT Wed May 26 2021 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...East wind becoming northeast at 15 to 20 knots. Gusts up to 35 knot gales. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
6 follow-up statements
937 WHUS73 KIWX 270237 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1037 PM EDT Wed May 26 2021 LMZ043-046-271045- /O.NEW.KIWX.SC.Y.0036.210527T1800Z-210528T0200Z/ /O.CON.KIWX.GL.A.0005.210528T0200Z-210529T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1037 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northeast wind 10 to 20 knots with gusts up to 25 knots Thursday afternoon. For the Gale Watch, east winds 15 to 25 knots Thursday evening increasing to 20 to 30 knots late Thursday night into Friday. Gusts up to 35 knot gales. Waves 2 to 4 feet tonight into Thursday increasing to 3 to 6 feet Thursday night into Friday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 2 PM to 10 PM EDT Thursday. For the Gale Watch, from Thursday evening through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
537 WHUS73 KIWX 270852 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 452 AM EDT Thu May 27 2021 LMZ043-046-271700- /O.CON.KIWX.SC.Y.0036.210527T1800Z-210528T0200Z/ /O.CON.KIWX.GL.A.0005.210528T0200Z-210529T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 452 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northeast to east wind 10 to 20 knots with gusts up to 25 knots this afternoon. For the Gale Watch, east winds evening increasing to 20 to 30 knots late tonight into Friday. Gusts up to 35 knot gales. Waves 2 to 4 feet tonight into Thursday increasing to 3 to 6 feet Thursday night into Friday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 2 PM to 10 PM EDT Thursday. For the Gale Watch, from Thursday evening through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
223 WHUS73 KIWX 271506 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1106 AM EDT Thu May 27 2021 LMZ043-046-272315- /O.CON.KIWX.SC.Y.0036.210527T1800Z-210528T0200Z/ /O.CON.KIWX.GL.A.0005.210528T0200Z-210529T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1106 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northeast to east wind 10 to 20 knots with gusts up to 25 knots this afternoon. For the Gale Watch, east winds evening increasing to 20 to 30 knots late tonight into Friday. Gusts up to 35 knot gales. Waves 2 to 4 feet tonight into Thursday increasing to 3 to 6 feet Thursday night into Friday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 2 PM to 10 PM EDT Thursday. For the Gale Watch, from Thursday evening through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
436 WHUS73 KIWX 272009 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 409 PM EDT Thu May 27 2021 LMZ043-046-280415- /O.EXT.KIWX.SC.Y.0036.000000T0000Z-210528T1500Z/ /O.EXT.KIWX.GL.A.0005.210528T1500Z-210529T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 409 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT FRIDAY... ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northeast to east wind 10 to 20 knots with gusts up to 25 knots into tonight. For the Gale Watch, east winds increasing to 20 to 30 knots Friday afternoon. Gusts up to 35 knot gales. Waves 3 to 6 feet tonight building to 4 to 8 feet Friday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 AM EDT Friday. For the Gale Watch, from Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
254 WHUS73 KIWX 280308 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1108 PM EDT Thu May 27 2021 LMZ043-046-281115- /O.CON.KIWX.SC.Y.0036.000000T0000Z-210528T1500Z/ /O.CON.KIWX.GL.A.0005.210528T1500Z-210529T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1108 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM 11 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northeast wind 15 to 25 knots tonight increasing to 20 to 30 knots Friday morning. For the Gale Watch, northeast wind 20 to 30 knots with gale force gusts to 35 knots late Friday morning into Friday evening. Waves 3 to 6 feet tonight building to 4 to 9 feet Friday into Friday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 AM EDT Friday. For the Gale Watch, from Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
131 WHUS73 KIWX 280813 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 413 AM EDT Fri May 28 2021 LMZ043-046-281615- /O.EXT.KIWX.SC.Y.0036.000000T0000Z-210530T0300Z/ /O.CAN.KIWX.GL.A.0005.210528T1500Z-210529T0200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 413 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY... ...GALE WATCH IS CANCELLED... * WHAT...Northeast wind 20 to 25 knots. Gusts up to 30 knots. Waves 3 to 6 feet building to 4 to 9 feet this afternoon and evening. On Saturday, north wind 15 to 20 knots. Gusts up to 25 knots. Waves subsiding 3 to 6 feet late in the day. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at May 26, 1:34 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 26, 1:34 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 134 PM EDT Wed May 26 2021 .SYNOPSIS... Issued at 415 AM EDT Wed May 26 2021 A few pop showers or a thunderstorm are possible this afternoon mainly east of I-69, but many areas will just see clearing skies into this evening. Then, another system will be in store for Thursday night into early Friday with rain showers likely during this period. The departure of this system will usher in cooler high temperatures only into the 50s and lower 60s by Friday. && .SHORT TERM...(Today and Tonight) Issued at 415 AM EDT Wed May 26 2021 An active upper level wave pattern continues this morning. A pair of upper level short waves are evident on water vapor imagery early this morning, one across northern Minnesota/northwest Wisconsin, with another short wave working across central Iowa. Weak low level pre-frontal trough has allowed for increasing coverage of showers and a few embedded thunderstorms from northwest Illinois into west Central Lower Michigan early this morning. This pre- frontal trough is accompanied by a robust low level moisture axis with PWATs sampled at around 1.65 inches per 00Z KDVN RAOB (near climatological maximum for the date). Eastward progression of this prefrontal trough and favorable proximity to broad right entrance region of Great Lakes upper jet streak will support widespread rain shower coverage this morning. Previous forecast had this situation well in hand with likely/categorical PoPs working from west to east this morning following these features. Some brief heavier downpours and some wind gusts of 30+ mph are possible with some of the showers early this morning as latest KIWX VAD wind profile data indicating 30 knots of southwest flow at 2k feet which may mix down to surface in any isolated stronger convection. Convective potential this afternoon becomes more questionable as lingering effects of departing cloud cover/precip provide some likely limitations to realizing appreciable instability given meager mid level lapse rates in place. Lagging surface boundary and southern periphery of stronger forcing with Great Lakes short wave could yield isolated convection late this afternoon into early this evening across northwest Ohio/extreme NE Indiana. Severe weather not expected at this time, although cannot completely rule out some isolated gusty wind threat NW Ohio if convection can develop with potential of some steep low level lapse rates. Otherwise for today highs should range from mid 70s to lower 80s with an increase in afternoon gustiness (20 to 25 mph gusts). Post frontal low level cold advection continues tonight with much drier low level air seeping southward across the Great Lakes region as sfc anticyclone builds southeastward from south central Canada. && .LONG TERM...(Thursday through Tuesday) Issued at 415 AM EDT Wed May 26 2021 Best prospects of more widespread rainfall for this forecast period still look to focus in the Thursday night/early Friday timeframe. Next Pacific upper trough will begin to acquire a positive tilt across central CONUS on Thursday inducing good downstream response to low level flow. A good deal of pre-existing low level baroclinicity will be in place and combination of decent upper dynamics, isentropic upglide, mass convergence with northward retreating low level warm front, and increasing low level frontogenetic flow still support inclusion of categorical PoPs Thursday night. Some respectable rainfall amounts are possible Thursday night/early Friday morning, especially across southern half of the area where warm cloud depths in excess of 11k feet will be in place along with lower MBE velocities courtesy of 35-40 knot southwesterly low level jet. Model cross sections do also indicate some more favorable elevated instability atop stable low levels across approximately southern half of the forecast area. Given the above factors, potential does exist for some 1+ inch rainfall amounts for these locations Thursday night into early Friday. Lagging mid/upper level trough will keep deformation precip chances going into Friday afternoon before conditions dry out. Otherwise, much cooler temps can be expected for this period as sfc boundary likely remains across extreme south or just south of local area keeping stiff easterlies in place across local area. This setup combined with influence of clouds/precip should keep high temps in the 50s for Thursday for most locations with low-mid 60s across the far south. Very little in the way of significant forecast changes for the remainder of the extended with a period of dry weather for the weekend into early next week. A slow warming trend is also anticipated for the weekend as upstream mid level flow de-amplifies across central CONUS. Some fairly good clustering noted in medium range operational/ensemble means regarding next Pacific wave toward middle of next week with renewed precip chances toward end of this forecast valid period as advective forcing increases downstream of this troughing. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 129 PM EDT Wed May 26 2021 Behind this morning's cold front, drier air sweeps in and the lower flight conditions from this morning are replaced by VFR conditions as skies clear. The major part of this TAF is winds veer more northerly and then easterly through the period behind the cold front. As mixing commences, and with cooler air coming in behind the cold front, expect some gusts to around 20 kts before sunset. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili/Roller SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 26, 10:37 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1037 AM EDT Wed May 26 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1037 AM EDT Wed May 26 2021 /937 AM CDT Wed May 26 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated thunderstorm is possible Thursday night. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1037 AM EDT Wed May 26 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are Thursday night and Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:18 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| May 26, 5:28 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| May 26, 6:06 PM EDT | Special Weather Statement | IWX | Adams | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.